I have taken hydroxychloroquine for 1 week and developed vaginal burning and itching. Have not had anything like this in the last 13 years before I had my hysterectomy.
Can hydroxychloroquine cause vaginal burning & itching?
Question posted by Lacey122706 on 24 Nov 2014
Last updated on 10 January 2023 (3 weeks ago) by Rochelle 71
Yes it can, I started taking hydroxychloroquine in April 2022 and a couple.months into taking it I started to get thrush symptoms, after taking continous thrush creams pessaries and oral tablets it still didn't go away. I was now into October 6 months of having itching burning I began to think it was the hydroxychloroquine as this was the only new thing I had started that year. I stopped the drug and yes my symptoms stopped and no more itching. I am now waiting for my consultant to try another drug.
Yes maam! I started this medication almost a month ago and I am starting to have the same reaction- vaginal burning and irritation. I don't normally have vaginal irritation and now all of a sudden I am. The only other thing I have started about a month ago is prednisone, but i only take about 21/2 mg now. So I don't think that its prednisone.
I can relate my experience and every time I'm on Plaquenil I have an itchy labia. Goes away when I stop or forget to take my pills.
Its not too likely that its the medication. You may need to see your gyne, it could be related to low estrogen.
- Hydroxychloroquine uses and safety info
- Hydroxychloroquine information for Healthcare Professionals (includes dosage details)
- Side effects of Hydroxychloroquine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.